MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-14 3.5/40/90; PERIPHERAL DILATATION CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-14 3.5/40/90; PERIPHERAL DILATATION CATHETER
Model Number 380281
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Event or Problem Description
A passeo-14 balloon catheter was selected for treatment.The device fractured during procedure.The fractured distal part of the device was recovered.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation of the returned product revealed that both the balloon and the device shaft have fractured.The balloon shows clear signs of inflation.The distal balloon fragment has burst transversally, and the proximal balloon fragment has burst both transversal and longitudinal over a length of about 10 mm.Microscopic inspection of the balloon fragments showed several deep scratches in close vicinity of the fracture sites.The distal device shaft is severely deformed and has fractured, indicating high tensile force which was most likely applied after the balloon burst.Review of the production documentation of the product detailed above verified that the instrument was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.In addition to visual inspections each instrument is tested for air tightness by means of a helium leak test.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.Due to the scratch marks in close vicinity to the fracture sites it seems likely that the balloon burst was induced by the patients anatomy, and the root cause for the fracture of the device shaft is most likely related to the handling during withdrawal.

Brand Name
PASSEO-14 3.5/40/90
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key9251564
Report Number1028232-2019-04743
Device Sequence Number16610553
Product Code LIT
UDI-Device Identifier07640130433175
UDI-Public07640130433175
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K152240
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model Number380281
Device Catalogue NumberSEE MODEL NO.
Device Lot Number11186833
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2019
Initial Date Received by Manufacturer 10/25/2019
Supplement Date Received by Manufacturer01/09/2020
Initial Report FDA Received Date10/29/2019
Supplement Report FDA Received Date01/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1